Patient Comments: C. Difficile - Diagnosis

How was your clostridium difficile colitis diagnosed?

Comment from: kw1378, 25-34 Female (Patient) Published: November 13

I developed loose and explosive stools, a constant low grade fever, and constant stomach cramping after a Z pack and steroids for laryngitis and a sinus infection. I was given Flagyl for C. Diff and my symptoms continued, as well as Protonix for GERD that suddenly developed and Bentyl to slow down the colon spasms. I was then given a course of Cipro after my stool sample tested negative for C. Diff. Finally, I went to a GI doctor who ordered a colonoscopy the next day. She said my colon looks perfect, and is now treating me with Xifaxan. I felt better until I actually ate a meal and the explosive episodes started again. I am still gassy on both ends and crampy. And tired and sore all the time. I was an otherwise healthy 29 yo woman and have lost 15 lbs in a month and a half. I hope this medicine starts working soon. This is getting pretty depressing and hopeless.

Was this comment helpful?Yes
Comment from: gettinghealthy, 35-44 Female (Patient) Published: August 19

I also was put on Flagyl, which did not help at all. My doctor than gave me an anti inflammatory medication to get the colitis under control, and I started on probiotics. Boulardii seems to really be helping me a lot, and I use a full spectrum probiotic as well.

Was this comment helpful?Yes
Published: July 30

I have had three recurrences of c. diff in the past two months. I was put on Flagyl for seven days, then for 14 days. It made me sicker than I already was.

Was this comment helpful?Yes
Comment from: lucki, 45-54 Male (Caregiver) Published: December 03

If you don't have Clostridium difficile bacteria, no amount of any antibiotic will cause it. If you carry the bacteria, antibiotics can cause an imbalance of bacteria in your intestine and let Clostridium difficile multiply and create enough toxin to cause symptoms.

Was this comment helpful?Yes
Comment from: 75 or over Male (Patient) Published: March 22

After three days of diarrhea my doctor requested that I submit a stool sample. It was tested by the hospital lab and the report was positive for C. diff. My doctor's nurse relayed the information to me.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

C. Difficile - Share Your Experience Question: Please share your experience with C. difficile colitis.
C. Difficile - Symptoms Question: What were your symptoms associated with C. difficile colitis?
C. Difficile - Antibiotics that cause it Question: Did antibiotics cause your C. difficile colitis? Which one(s) did you take?
C. Difficile - Treatment Question: What kinds of treatment, including medication, did you receive for C. difficile colitis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!